Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Brownsville, TX

May 8, 2011

NWS Brownsville, TX issued this small craft advisory at May 8, 2011, 9:42 AM CDT. It took effect at May 8, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 8, 2011, 9:42 AM CDT (14:42 UTC)
In effect from
May 8, 2011, 10:00 AM CDT
Expired
May 8, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WHUS74 KBRO 081442
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
942 AM CDT SUN MAY 8 2011

...ADVISORY CONDITIONS NEAR THE COAST...

.HIGH PRESSURE ACROSS THE GULF OF MEXICO INTERACTING WITH LOWER
PRESSURE INLAND ACROSS THE PLAINS AND WEST TEXAS WILL PRODUCE A
TIGHTENING PRESSURE GRADIENT ACROSS PORTIONS OF THE LOWER TEXAS
COASTAL WATERS TODAY. INCREASING SOUTHEAST TO SOUTH WINDS ARE
EXPECTED THROUGH LATE AFTERNOON RESULTING IN AN INCREASED CHOP
ACROSS THE BAY AND ADVISORY CONDITIONS OUT TO 20 MILES.

GMZ150-155-090000-
/O.NEW.KBRO.SC.Y.0040.110508T1500Z-110509T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
942 AM CDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* WINDS AND WAVES: SOUTHEAST TO SOUTH WINDS 15 TO 25 KNOTS. WAVE
  HEIGHTS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-090000-
/O.CON.KBRO.SI.Y.0042.110508T1500Z-110509T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
942 AM CDT SUN MAY 8 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: SOUTHEAST AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS.

* BAY WATERS: CHOPPY TO OCCASIONALLY ROUGH AT TIMES THROUGH THE 
  CENTER CHANNEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 8, 6:49 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 8, 6:49 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
649 AM CDT SUN MAY 8 2011

.DISCUSSION...SEE AVIATION SECTION FOR 12Z TAF ISSUANCE.

&&

.AVIATION...MVFR CIGS PRESENT ACROSS PORTIONS OF DEEP SOUTH TEXAS
EARLY THIS MORNING. THIS TREND TO PREVAIL THROUGH SUNRISE BEFORE
IMPROVING TO VFR. INCREASING SOUTHERLY WINDS WILL BE THE MAIN
AVIATION IMPACT TODAY. SUSTAINED WIND SPEEDS BETWEEN 20 AND 25 KTS
WITH GUSTS CLOSER TO 30 KTS WILL BE POSSIBLE. THE KBRO AND KHRL
TAF SITES WILL LIKELY SEE THE STRONGER WINDS TODAY. CLEAR TO
PARTLY CLOUDY SKIES WILL START OFF THIS EVENING BEFORE LLVL CLOUD
COVER MOVES BACK IN. A STRENGTHENING LLVL JET IS FORECAST OVERNIGHT
WITH POTENTIAL FOR NON CONVECTIVE LLWS BY EARLY MON MORNING. MVFR
CIGS WILL RETURN AFTER SUNSET TONIGHT AND PREVAIL THRU THE END OF
THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT SUN MAY 8 2011/

SHORT TERM /TODAY THROUGH MONDAY/...WARM...HUMID AND BREEZY
CONDITIONS ARE EXPECTED FOR THIS MOTHERS DAY ACROSS DEEP SOUTH
TEXAS. THE WEATHER PATTERN REMAINS STAGNANT FOR OUR REGION WITH HIGH
PRESSURE MAINTAINING CONTROL ACROSS THE GULF OF MEXICO WHILE AN
ELONGATED AREA OF LOWER PRESSURE RESIDES FROM THE CENTRAL AND
SOUTHERN PLAINS SWD INTO NORTHERN MEXICO. THE FORMATION OF A TIGHT
LOCAL PRESSURE GRADIENT COMBINED WITH DIABATIC HEATING EFFECTS WILL
PRODUCE A DECENT SOUTH TO SOUTHEAST WIND TODAY. THE STRONGEST WINDS
ARE LIKELY TO BE CONFINED TO EASTERN PORTIONS OF OUR CWA. ATTM...
WIND ADVISORY CONDITIONS ARE NOT EXPECTED. AS OF THIS WRITING...
KBRO VAD WIND PROFILE DOES SHOW A STRONG LLVL JET JUST OFF THE SFC
AROUND 50 KTS...HOWEVER MDL GUIDANCE HAS NOT BEEN SUPPORTING THIS
AND CONTINUES TO DO SO. WILL HAVE TO LET DAY CREW EXAMINE THE
UPCOMING MRNG KBRO SOUNDING TO VERIFY PRESENCE OF STRONG LLVL JET
AND UPDATE WIND FORECAST IF NEEDED. BOUNDARY LAYER WARMING AND
MIXING WILL ERODE THE MORNING LOW CLOUDS GIVING WAY TO PLENTY OF
SUNSHINE. HIGH LVL CIRRUS DRIFTING IN FROM THE SOUTHWEST WILL ACT
AS A FILTER TO THAT SUNSHINE THRU THE AFTN. HIGH TEMPS SHOULD
STILL MAKE IT INTO THE UPPER 80S/LOW 90S EAST TO MID/UPPER 90S
CENTRAL AND WEST. FAR WEST LOCALES IN STARR AND ZAPATA COUNTIES
SHOULD SEE ANOTHER DAY AROUND 100 DEGREES OR SO.

LLVL CLOUD COVER WILL RETURN TONIGHT INTO MON MRNG. TEMPS WILL START
OFF MUGGY IN THE 70S CWA WIDE. MDLS PROG A STRONGER LLVL JET
DEVELOPING OVERNIGHT VERSUS THIS MRNG. SO...POTENTIAL IS THERE FOR A
WINDIER DAY TOMORROW. AFTER THE MORNING CLOUD SHIELD THINS...MORE
SUNSHINE WILL GIVE WAY TO ANOTHER VERY WARM TO HOT DAY ACROSS DEEP
SOUTH TX. READINGS WILL ONCE AGAIN BE BACK INTO THE 90S TO LOW 100S
WITH THE EXCEPTION OF LOCALES RIGHT AT THE COAST. THE SEVERE TO
EXTREME DROUGHT CONDITIONS WILL PERSIST AS NO RAINFALL IS EXPECTED
WITH A MID LVL RIDGE OF HIGH PRESSURE REMAINING OVERHEAD DURING THE
PERIOD.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...THE MID LEVEL HIGH
PRESSURE SYSTEM WILL CONTINUE TO CAUSE A RELATIVELY DRY AND STABLE
AIR MASS TO THE AREA THROUGH WEDNESDAY NIGHT.  A WEAKNESS IN THE HIGH
PRESSURE SYSTEM WILL CAUSE SOME ISOLATED SHOWERS TO DEVELOP OVER
THE AREA ON THURSDAY.  MID LEVEL HIGH PRESSURE WILL BE STRONG ONCE
AGAIN CAUSING VERY LITTLE IN THE WAY OF RAINFALL FRIDAY THROUGH THE
WEEKEND.  TEMPERATURES WILL CONTINUE TO BE SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE.  WINDS WILL
CONTINUE TO BE FROM THE SOUTHEAST AND BE QUITE BREEZY OVER THE AREA
THROUGH MOST OF NEXT WEEK DUE TO HIGH PRESSURE IN THE GULF AND LOW
PRESSURE OVER THE GREAT PLAINS.

MARINE...
TODAY THROUGH MONDAY...THE 3 AM OBSERVATION FROM BUOY020 INDICATED
WINDS WERE SOUTH SOUTHEAST AROUND 18 KTS AND SEAS WERE AROUND 4 FT
WITH A PERIOD OF 5 SECONDS. A MODERATE ONSHORE FLOW IS EXPECTED
TODAY ACROSS THE LWR TX COASTAL WATERS. HIGH PRESSURE ACROSS THE
GULF WILL REMAIN IN CONTACT WITH LOWER PRESSURE UPSTREAM AND INLAND
TO PRODUCE A TIGHTER PRESSURE GRADIENT ACROSS THE MARINE AREAS. A
MODERATE TO OCCASIONALLY GUSTY SOUTHERLY WIND AND CHOPPY BAY WATERS
CAN BE EXPECTED FOR THE LAGUNA MADRE DURING THE LATE MRNG AND AFTN
HRS. WINDS ARE EXPECTED TO BE AROUND 20 KTS DURING THIS TIME. WILL
BE ISSUING A SCA FOR WINDS AS A RESULT. UNSETTLED CONDITIONS WILL
PREVAIL AS WELL OFFSHORE...BUT WINDS WILL REMAIN MUTED ENOUGH TO
ONLY INCLUDE SCEC WORDING DURING THE DAY. WINDS ACROSS THE BAY WILL
DIMINISH THIS EVENING...BUT A STRONGER LLVL JET TONIGHT WILL ALLOW
STRONGER WINDS TO DEVELOP OFFSHORE POTENTIALLY REACHING SCA
CRITERIA. SAME SCENARIO LOOKS TO DEVELOP DURING THE DAY ON MONDAY
WITH STRONGER SCA TYPE WINDS OVER THE BAY AND SCEC CONDITIONS FOR
THE GULF WATERS.

MONDAY NIGHT THROUGH THURSDAY...WINDS WILL BE QUITE BREEZY OVER THE
MARINE AREA THROUGH MOST OF THE WEEK WITH MOSTLY SMALL CRAFT SHOULD
EXERCISE CAUTION CONDITIONS EXPECTED.  WINDS COULD INCREASE ENOUGH
THIS WEEK TO CAUSE SOME SMALL CRAFT ADVISORY CONDITIONS.  A
RELATIVELY DRY AND STABLE AIR MASS WILL BE THE RULE OVER THE MARINE
AREA FOR MOST OF THE LONG TERM FORECAST.  SOME ISOLATED SHOWERS
COULD DEVELOP ON THURSDAY AS A S/WV TROUGH RAPIDLY MOVES THROUGH
THE MARINE AREA.

FIRE WEATHER...BREEZY CONDITIONS WILL COMBINE WITH DRIER AIR
DEVELOPING DURING THE DAY TO INCREASE THE POTENTIAL FOR WILDFIRE
GROWTH AND SPREAD ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY. THE
AREA OF CONCERN IS ACROSS OUR NORTHERN AND WESTERN CWA WHICH
INCLUDES PORTIONS OF BROOKS...JIM HOGG...STARR AND ZAPATA COUNTIES.
HIGH RELATIVE HUMIDITY VALUES WILL PREVAIL THROUGH THE LATE MORNING
HOURS. HOWEVER...INCREASING SUNSHINE AND DAYTIME HEATING ALONG WITH
FALLING DEW POINT TEMPERATURES WILL COMBINE TO DROP RH VALUES TO 35
PERCENT OR LOWER TOWARD MIDDAY AND PREVAIL INTO THE AFTERNOON. A
DECENT SOUTH TO SOUTHEAST WIND WILL DEVELOP BY MIDDAY. 20 FOOT WINDS
ARE FORECAST TO BE BETWEEN 15 AND 20 MPH. THESE CONDITIONS MEET OUR
RANGELAND FIRE DISCUSSION CRITERIA AND WILL BE ISSUING THIS PRODUCT
FOR THE AFOREMENTIONED AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  76  87  78 /   0   0   0   0
BROWNSVILLE          90  76  91  77 /   0   0   0   0
HARLINGEN            93  76  92  76 /   0   0   0   0
MCALLEN              95  77  96  77 /   0   0   0   0
RIO GRANDE CITY     100  75 101  78 /   0   0   0   0
SOUTH PADRE ISLAND   85  77  82  77 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 7 PM
     CDT THIS EVENING FOR GMZ130-132-135.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/64/58/BILLINGS
Hazardous weather outlook, May 8, 4:51 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 AM CDT SUN MAY 8 2011

TXZ248>257-091100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
451 AM CDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE LOCAL
BEACHES THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-091100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
451 AM CDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE
FROM THE LATE MORNING THROUGH EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FOR ALL OR
PORTIONS OF THE LOWER TEXAS COASTAL WATERS THROUGH MIDWEEK DUE TO
MODERATE TO STRONG SOUTHERLY WINDS AND ELEVATED SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:12 AM CDTSmall Craft Advisory for WindsBRO15 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.